MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE
Model Number 7205396S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the pedals was not working properly, it was stuck.As per the customer response this issue cause that the device run continuously.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and a scratched housing was noted.Complaint of stuck right pedal was confirmed.Footswitch failed functional testing with hand piece error using a known good control unit and mdu.Footswitch did not run continuously during functional testing but right pedal did fail to function properly.The actuator for the right pedal is stuck from corrosion buildup.The complaint was confirmed and the root cause was determined to be a corroded right pedal actuator.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.
 
Event or Problem Description
It was reported that before the procedure, one of the pedals was not working properly, it was stuck.As per the customer response this issue cause that the device run continuously.

Brand Name
FOOTSWITCH,EP-1,PEDAL STYLE,
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7894313
Report Number1643264-2018-00726
Device Sequence Number13801786
Product Code HRX
UDI-Device Identifier03596010251978
UDI-Public(01)03596010251978
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205396S
Device Catalogue Number7205396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1